Dermatology Questions? Ask an Online Dermatologist.
Hi Dr Stan here to help you today. Can you send pictures? Are they raised or flat?
Resending in case you didnt receive my earlier reply. The spots are flat.
Re-sending in case you didn't receive my earlier reply. The spots are flat. Pic of back
Re-sending in case you didn't receive my earlier reply. The spots are flat. Pic of neck
Re-sending in case you didn't receive my earlier reply. The spots are flat. Pic of underarm
How tall are you? How much do you weigh? Any weight change? Scaly? Is it getting worse? What did you do when you have them last time? Does anything make it better or worse? Any other symptoms Are you aware of anything which might have triggered it? Any medical problems? Any surgeries? Any medications including over-the-counter pills and herbs? Any family medical history?
I am 5'9" and weigh 208 pounds (Overweight). Not scaly. Not getting worse but staying same. I didn't do anything specific that made it appear last time or this time. I did have a cold this time and took an anti biotic and don't remember if I took the same anti biotic last time when this happened.
Family has been mostly healthy.
Is it itchy?
Yes it is itchy
Did the rashes appear soon after you took the antibiotics?
No I don't think they appeared right away.
It could be fungal infection. You should try over-the-counter Lamisil AT cream & hydrocortisone cream twice a day for 14 days. If it doesn't help, you should see a dermatologist.
I don't think its fungal infection. The spots have been there for almost a year and just started to itch a few days back (they were itchy when they first appeared). Plus having fungal infection at 3 different parts of the body at the same time is highly coincidental
Thank you for your question. My name is***** and I will do my best to provide a useful input.
This looks like a Fixed Drug Eruption (FDE). FDE is a skin reaction to an oral drug (antibiotics like bactrim and painkillers like tylenol are common culprits; sometimes food additives and coloring agents can be responsible as well). This begins within 24 hours of ingesting the drug and may be itchy at first but then becomes asymptomatic and leaves a darkened area which gradually resolves over a few months but may persist. It is important to try and identify the culprit since an FDE will occur whenever the drug is ingested hence forth. A hallmark of FDE is that only some sites are affected and on re-exposure to the offending agent only these spots become red/violaceous and itchy again. The spots can be randomly scattered on the body.I would suggest applying Cortizone-10 ointment mixed in equal parts with Bacitracin ointment twice a day on the affected areas for about 14 days. This should take care of the itchy phase and the patches will gradually subside. Both the ointments are available over the counter without a prescription.
Please feel free to ask if you have any queries